Alert archive / Wyoming / Winter Storm Warnings in 2016
Winter Storm Warning 10, NWS Riverton, WY
NWS Riverton, WY issued this winter storm warning at May 6, 2016, 9:59 AM MDT for 4 counties in Wyoming. It was in force for 43 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2016, 9:59 AM MDT (15:59 UTC)
- Expired
- May 8, 2016, 4:52 AM MDT
- In force
- 43 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY, Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 73 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 4.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2739 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237 WWUS45 KRIW 061559 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 959 AM MDT FRI MAY 6 2016 ...HEAVY SNOW TODAY THROUGH SATURDAY NIGHT ABOVE 8500 FEET... .HEAVY SNOW WILL FALL ACROSS THE WIND RIVER AND ABSAROKA MOUNTAINS TODAY THROUGH SATURDAY NIGHT ABOVE 8500 FEET. BELOW 8500 SNOW WILL MIX WITH RAIN AND ACCUMULATIONS WILL BE MUCH LIGHTER. THE WIDESPREAD SNOW IN THE HIGHER MOUNTAINS WILL HAVE EMBEDDED AFTERNOON AND EVENING THUNDERSTORMS PRODUCING BURSTS OF HAIL AND SNOW WITH SNOWFALL RATES OF 2 TO 3 INCHES AN HOUR POSSIBLE. WYZ014-015-071000- /O.NEW.KRIW.WS.W.0010.160506T1559Z-160508T1200Z/ WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- 959 AM MDT FRI MAY 6 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 AM MDT SUNDAY. * TIMING...SNOW WILL FALL THROUGH SATURDAY NIGHT WITH EMBEDDED AFTERNOON AND EVENING THUNDERSTORMS ON TOP OF THE WIDESPREAD SNOW WITH SNOWFALL RATES OF 2 TO 3 INCHES AN HOUR POSSIBLE. * SNOWFALL...ACCUMULATIONS OF 10 TO 25 INCHES OF SNOW IS EXPECTED. * MAIN IMPACT...PEOPLE HIKING AND CAMPING IN THE MOUNTAINS WILL SEE A LONG DURATION HEAVY SNOW EVENT. IF NOT PREPARED FOR THE COLD HEAVY SNOW...HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ002-071000- /O.NEW.KRIW.WS.W.0010.160506T1559Z-160508T1200Z/ ABSAROKA MOUNTAINS- 959 AM MDT FRI MAY 6 2016 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 AM MDT SUNDAY. ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MDT SUNDAY... * TIMING...SNOW WILL FALL THROUGH SATURDAY NIGHT WITH EMBEDDED AFTERNOON AND EVENING THUNDERSTORMS ON TOP OF THE WIDESPREAD SNOW WITH SNOWFALL RATES OF 2 TO 3 INCHES AN HOUR POSSIBLE. * SNOWFALL...ACCUMULATIONS OF 10 TO 25 INCHES OF SNOW IS EXPECTED. * MAIN IMPACT...PEOPLE HIKING AND CAMPING IN THE MOUNTAINS WILL SEE A LONG DURATION HEAVY SNOW EVENT. IF NOT PREPARED FOR THE COLD HEAVY SNOW...HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ C.BAKER
7 follow-up statements
790 WWUS45 KRIW 062058 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 258 PM MDT FRI MAY 6 2016 ...HEAVY SNOW TODAY THROUGH SATURDAY NIGHT ABOVE 8500 FEET... .HEAVY SNOW WILL FALL ACROSS THE WIND RIVER AND ABSAROKA MOUNTAINS TODAY THROUGH SATURDAY NIGHT ABOVE 8500 FEET. BELOW 8500 SNOW WILL MIX WITH RAIN AND ACCUMULATIONS WILL BE MUCH LIGHTER. THE WIDESPREAD SNOW IN THE HIGHER MOUNTAINS WILL HAVE EMBEDDED AFTERNOON AND EVENING THUNDERSTORMS PRODUCING BURSTS OF HAIL AND SNOW WITH SNOWFALL RATES OF 2 TO 3 INCHES AN HOUR POSSIBLE. WYZ014-015-071000- /O.CON.KRIW.WS.W.0010.000000T0000Z-160508T1200Z/ WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- 258 PM MDT FRI MAY 6 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * TIMING...SNOW WILL FALL THROUGH SATURDAY NIGHT WITH EMBEDDED AFTERNOON AND EVENING THUNDERSTORMS ON TOP OF THE WIDESPREAD SNOW WITH SNOWFALL RATES OF 2 TO 3 INCHES AN HOUR POSSIBLE. * SNOWFALL...ACCUMULATIONS OF 15 TO 30 INCHES OF SNOW IS EXPECTED. * MAIN IMPACT...PEOPLE HIKING AND CAMPING IN THE MOUNTAINS WILL SEE A LONG DURATION HEAVY SNOW EVENT. IF NOT PREPARED FOR THE COLD HEAVY SNOW...HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ002-071000- /O.CON.KRIW.WS.W.0010.000000T0000Z-160508T1200Z/ ABSAROKA MOUNTAINS- 258 PM MDT FRI MAY 6 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * TIMING...SNOW WILL FALL THROUGH SATURDAY NIGHT WITH EMBEDDED AFTERNOON AND EVENING THUNDERSTORMS ON TOP OF THE WIDESPREAD SNOW WITH SNOWFALL RATES OF 2 TO 3 INCHES AN HOUR POSSIBLE. * SNOWFALL...ACCUMULATIONS OF 10 TO 20 INCHES OF SNOW IS EXPECTED IN THE SOUTHERN ABSAROKA MOUNTAINS WITH LESS THAN 10 INCHES IN THE NORTH. * MAIN IMPACT...PEOPLE HIKING AND CAMPING IN THE MOUNTAINS WILL SEE A LONG DURATION HEAVY SNOW EVENT. IF NOT PREPARED FOR THE COLD HEAVY SNOW...HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ C.BAKER
381 WWUS45 KRIW 070828 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 228 AM MDT SAT MAY 7 2016 ...HEAVY SNOW TODAY THROUGH TONIGHT AT TIMES NIGHT ABOVE 8500 FEET... .HEAVY SNOW WILL FALL ACROSS THE WIND RIVER AND ABSAROKA MOUNTAINS THROUGH TONIGHT ABOVE 8500 FEET. BELOW 8500 SNOW WILL MIX WITH RAIN AND ACCUMULATIONS WILL BE MUCH LIGHTER. THE WIDESPREAD SNOW IN THE HIGHER MOUNTAINS WILL HAVE EMBEDDED ISOLATED AFTERNOON AND EVENING THUNDERSTORMS PRODUCING BURSTS OF HAIL AND SNOW WITH SNOWFALL RATES OF 1 TO 3 INCHES AN HOUR POSSIBLE. WYZ014-015-072200- /O.CON.KRIW.WS.W.0010.000000T0000Z-160508T1200Z/ WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- 228 AM MDT SAT MAY 7 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * TIMING...SNOW WILL FALL THROUGH TONIGHT WITH EMBEDDED AFTERNOON AND EVENING THUNDERSTORMS ON TOP OF THE WIDESPREAD SNOW WITH SNOWFALL RATES OF 1 TO 3 INCHES AN HOUR POSSIBLE. * SNOWFALL...ACCUMULATIONS OF 10 TO 24 INCHES OF SNOW IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS. * MAIN IMPACT...PEOPLE HIKING AND CAMPING IN THE MOUNTAINS WILL SEE A LONG DURATION HEAVY SNOW EVENT. IF NOT PREPARED FOR THE COLD HEAVY SNOW...HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ002-072200- /O.CON.KRIW.WS.W.0010.000000T0000Z-160508T1200Z/ ABSAROKA MOUNTAINS- 228 AM MDT SAT MAY 7 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * TIMING...SNOW WILL FALL THROUGH TONIGHT WITH EMBEDDED AFTERNOON AND EVENING THUNDERSTORMS ON TOP OF THE WIDESPREAD SNOW WITH SNOWFALL RATES OF 1 TO 3 INCHES AN HOUR POSSIBLE. * SNOWFALL...ACCUMULATIONS OF 8 TO 18 INCHES OF SNOW IS EXPECTED IN THE SOUTHERN ABSAROKA MOUNTAINS WITH LESS THAN 8 INCHES IN THE NORTH. * MAIN IMPACT...PEOPLE HIKING AND CAMPING IN THE MOUNTAINS WILL SEE A LONG DURATION HEAVY SNOW EVENT. IF NOT PREPARED FOR THE COLD HEAVY SNOW...HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
992 WWUS45 KRIW 071918 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 118 PM MDT SAT MAY 7 2016 ...HEAVY SNOW THROUGH TONIGHT NIGHT ABOVE 8500 FEET... .HEAVY SNOW WILL FALL ACROSS THE WIND RIVER AND ABSAROKA MOUNTAINS THROUGH TONIGHT ABOVE 8500 FEET. BELOW 8500 SNOW WILL MIX WITH RAIN AND ACCUMULATIONS WILL BE MUCH LIGHTER. THE WIDESPREAD SNOW IN THE HIGHER MOUNTAINS WILL HAVE EMBEDDED ISOLATED AFTERNOON AND EVENING THUNDERSTORMS PRODUCING BURSTS OF HAIL AND SNOW WITH SNOWFALL RATES OF 1 TO 3 INCHES AN HOUR POSSIBLE. WYZ014-015-081200- /O.CON.KRIW.WS.W.0010.000000T0000Z-160508T1200Z/ WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- 118 PM MDT SAT MAY 7 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * TIMING...SNOW WILL FALL THROUGH TONIGHT WITH EMBEDDED AFTERNOON AND EVENING THUNDERSTORMS ON TOP OF THE WIDESPREAD SNOW WITH SNOWFALL RATES OF 1 TO 3 INCHES AN HOUR POSSIBLE. * SNOWFALL...ACCUMULATIONS OF 20 TO 30 INCHES OF SNOW IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS. * MAIN IMPACT...PEOPLE HIKING AND CAMPING IN THE MOUNTAINS WILL SEE A LONG DURATION HEAVY SNOW EVENT. IF NOT PREPARED FOR THE COLD HEAVY SNOW...HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ002-081200- /O.CON.KRIW.WS.W.0010.000000T0000Z-160508T1200Z/ ABSAROKA MOUNTAINS- 118 PM MDT SAT MAY 7 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * TIMING...SNOW WILL FALL THROUGH TONIGHT WITH EMBEDDED AFTERNOON AND EVENING THUNDERSTORMS ON TOP OF THE WIDESPREAD SNOW WITH SNOWFALL RATES OF 1 TO 3 INCHES AN HOUR POSSIBLE. * SNOWFALL...ACCUMULATIONS OF 10 TO 20 INCHES OF SNOW IS EXPECTED IN THE SOUTHERN ABSAROKA MOUNTAINS WITH LESS THAN 8 INCHES IN THE NORTH. * MAIN IMPACT...PEOPLE HIKING AND CAMPING IN THE MOUNTAINS WILL SEE A LONG DURATION HEAVY SNOW EVENT. IF NOT PREPARED FOR THE COLD HEAVY SNOW...HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
960 WWUS45 KRIW 080141 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 741 PM MDT SAT MAY 7 2016 ...HEAVY SNOW THROUGH THE OVERNIGHT PERIOD ABOVE 8500 FEET... .HEAVY SNOW WILL CONTINUE TO FALL ACROSS THE WIND RIVER AND ABSAROKA MOUNTAINS THROUGH THE OVERNIGHT PERIOD ABOVE 8500 FEET. BELOW 8500 SNOW WILL MIX WITH RAIN AND ACCUMULATIONS WILL BE MUCH LIGHTER. WYZ014-015-081200- /O.CON.KRIW.WS.W.0010.000000T0000Z-160508T1200Z/ WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- 741 PM MDT SAT MAY 7 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * TIMING...SNOW WILL CONTINUE THROUGH THE OVERNIGHT PERIOD. * SNOWFALL...ACCUMULATIONS OF 10 TO 24 INCHES OF SNOW IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS. * MAIN IMPACT...PEOPLE HIKING AND CAMPING IN THE MOUNTAINS WILL SEE A LONG DURATION HEAVY SNOW EVENT. IF NOT PREPARED FOR THE COLD HEAVY SNOW...HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ002-081200- /O.CON.KRIW.WS.W.0010.000000T0000Z-160508T1200Z/ ABSAROKA MOUNTAINS- 741 PM MDT SAT MAY 7 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * TIMING...SNOW WILL FALL CONTINUE THROUGH THE OVERNIGHT PERIOD. * SNOWFALL...ACCUMULATIONS OF 8 TO 16 INCHES OF SNOW IS EXPECTED IN THE SOUTHERN ABSAROKA MOUNTAINS WITH LESS THAN 8 INCHES IN THE NORTH. * MAIN IMPACT...PEOPLE HIKING AND CAMPING IN THE MOUNTAINS WILL SEE A LONG DURATION HEAVY SNOW EVENT. IF NOT PREPARED FOR THE COLD HEAVY SNOW...HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
966 WWUS45 KRIW 080231 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 831 PM MDT SAT MAY 7 2016 ...HEAVY SNOW THROUGH THE OVERNIGHT PERIOD ABOVE 8500 FEET... .HEAVY SNOW WILL CONTINUE TO FALL ACROSS THE EASTERN WIND RIVER MOUNTAINS THROUGH THE OVERNIGHT PERIOD ABOVE 8500 FEET. BELOW 8500 SNOW WILL MIX WITH RAIN AND ACCUMULATIONS WILL BE MUCH LIGHTER. WYZ002-014-080345- /O.CAN.KRIW.WS.W.0010.000000T0000Z-160508T1200Z/ ABSAROKA MOUNTAINS-WIND RIVER MOUNTAINS WEST- 831 PM MDT SAT MAY 7 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WINTER STORM WARNING. THE STORM SYSTEM THAT PROMPTED THE WINTER STORM WARNING IS NOW MOVING SLOWLY AWAY FROM THE REGION...WITH SNOWFALL POTENTIAL DECREASING RAPIDLY. WHILE LIGHT AREAS OF NEW SNOWFALL CAN BE EXPECTED OVERNIGHT...ADDITIONAL ACCUMULATIONS WILL BE LIGHT. $$ WYZ015-081200- /O.CON.KRIW.WS.W.0010.000000T0000Z-160508T1200Z/ WIND RIVER MOUNTAINS EAST- 831 PM MDT SAT MAY 7 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * TIMING...SNOW WILL CONTINUE THROUGH THE OVERNIGHT PERIOD. * SNOWFALL...TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 20 INCHES OF SNOW IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS...BY SUNDAY MORNING. * MAIN IMPACT...PEOPLE HIKING AND CAMPING IN THE MOUNTAINS WILL SEE A LONG DURATION HEAVY SNOW EVENT. IF NOT PREPARED FOR THE COLD HEAVY SNOW...HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
639 WWUS45 KRIW 080744 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 144 AM MDT SUN MAY 8 2016 ...HEAVY SNOW THROUGH THIS MORNING ABOVE 8500 FEET... .SNOW...HEAVY AT TIMES...WILL CONTINUE TO FALL ACROSS THE EASTERN WIND RIVER MOUNTAINS THIS MORNING ABOVE 8500 FEET. BELOW 8500 SNOW WILL MIX WITH RAIN AND ACCUMULATIONS WILL BE MUCH LIGHTER. WYZ015-081200- /O.CON.KRIW.WS.W.0010.000000T0000Z-160508T1200Z/ WIND RIVER MOUNTAINS EAST- 144 AM MDT SUN MAY 8 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... * TIMING...SNOW WILL CONTINUE THIS MORNING. * SNOWFALL...TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 24 INCHES OF SNOW IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS. * MAIN IMPACT...PEOPLE HIKING AND CAMPING IN THE MOUNTAINS WILL SEE A LONG DURATION HEAVY SNOW EVENT. IF NOT PREPARED FOR THE COLD HEAVY SNOW...HYPOTHERMIA MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
420 WWUS45 KRIW 081052 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 452 AM MDT SUN MAY 8 2016 WYZ015-081200- /O.CAN.KRIW.WS.W.0010.000000T0000Z-160508T1200Z/ WIND RIVER MOUNTAINS EAST- 452 AM MDT SUN MAY 8 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WINTER STORM WARNING. AREAS OF LIGHT SNOW WILL STILL OCCUR TODAY IN THE HIGHER ELEVATIONS OF THE EAST SLOPES OF THE WIND RIVER MOUNTAINS. WIDESPREAD HEAVY SNOW IS NO LONGER EXPECTED THIS MORNING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this winter storm warning went out at May 6, 3:42 AM MDT, 6 hours 17 minutes earlier.
Area forecast discussion, May 6, 3:42 AM MDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 342 AM MDT FRI MAY 6 2016 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT GENERAL OMEGA BLOCK PATTERN ACROSS THE CONUS...WITH SLOW MOVING/EVOLVING DEEP STORM SYSTEM MOVING OUT OF THE DESERT SW...TOWARD THE CNTRL ROCKIES THRU THE FCST PERIOD...BECOMING PART OF A POSSIBLE REX BLOCK SANDWICHED BETWEEN ANOTHER OMEGA BLOCK BY SUNDAY. SFC CURRENTLY SHOWS HIGH P ACROSS THE GREAT BASIN WITH WEAK LOW P OFF TO THE NE AND OVR ND...WITH A VERY WEAK TROF REACHING INTO NERN WY. ADDED ZONE 07 INTO THE FLOOD WATCH AREA AS COPIOUS RAINFALL OVR THE OWL CREEK AND BRIDGER MOUNTAINS COULD BE PROBLEMATIC...AT THE VERY LEAST PROVIDING THE IMPETUS FOR MUD AND ROCK SLIDE POTENTIAL IN THE CANYON AREAS...IN ADDITION TO/OR IN LIEU OF FLOODING. BOTTOM LINE...VERY WET PATTERN ABOUT DUE TO TAKE OVR NEARLY THE ENTIRE FCST PERIOD...WITH FLOOD WATCHES POSTED FOR PORTIONS OF CNTRL WY...INCLUDING ZONES 07 17 AND 18...BEGINNING SAT 12Z AND LASTING AT LEAST THRU THE DAY SUNDAY. AS THE SW CONUS LOW SLOWLY SPINS THIS WAY...PWS WILL INCREASE THRU THE DAY...REACHING ANOMALOUSLY HIGH LEVELS BY TONIGHT...RANGING BETWEEN 0.75 AND 1 INCH OVERNIGHT TONIGHT THRU SAT MORNING. COMBINED WITH THE PASSAGE OF A DEVELOPING SFC FRONT TONIGHT...THIS WILL USHER IN THE BEGINNING OF POTENTIAL FLOOD CONDITIONS BY SAT MORNING FOR MUCH OF FREMONT COUNTY AND AT LEAST SOUTHERN HOT SPRINGS COUNTY...AREAS FAVORED TO TAKE ADVANTAGE OF UPSLOPE CONDITIONS WITH VIGOROUS VEERING FLOW FROM NE TO E/SFC TO H7. QPF VALUES/RANGES ARE ACCORDINGLY HIGH WITH BETWEEN A HALF AND AND INCH EVER 6 HRS BEGINNING TONIGHT UNTIL SAT MORNING...THEN PERHAPS A QUARTER INCH TO A HALF INCH EVERY 6 HRS THRU SAT NIGHT. THIS WILL GIVE 2 DAY TOTAL QFP VALUES RANGING FROM 2 TO 4 INCHES OVR THE CNTRL BASINS AND ADJACENT MOUNTAINS. SNOWFALL WILL BE INTERESTING...ESPECIALLY DURING THE OVERNIGHT HRS TONIGHT AND SATURDAY NIGHT...AS WARM ADVECTION AHEAD OF THE APPROACH OF THE UPR LOW WILL KEEP SNOW LEVELS HIGH TO BEGIN WITH...FALLING TO AROUND 8500 FEET OR SO BY SAT/SUN MORNINGS...BUT OSCILLATING SOME BETWEEN THESE PERIODS AS THE WARM ADVECTION BATTLES THE COLDER TEMPS NEAR THE CENTER OF THE LOW AS IT APPROACHES. ADVISORY/WARNING ACCUMULATIONS WILL BE LIKELY OVR THE WIND RIVER/SRN ABSAROKA MOUNTAINS THRU SUN MORNING...BUT MOST OF HIGH AMOUNTS WILL BE LOCATED ABOVE 9500 FEET AND COME DURING THE TWO NOCTURNAL PERIOD. WILL LET THE DAY CREW DECIDE HOW TO HANDLE THE SNOW. FINALLY...WITH RATHER STRONG ACCENT SPREADING OVR THE FA WITH THE APPROACH OF THE UPR LOW...THIS AFTERNOON MAY ALSO AFFORD CHANCES FOR A FEW STRONG/MARGINALLY SEVERE THUNDERSTORMS WITH CAPE RANGING FROM 500 TO 1500 J/KG ACROSS THE SRN AND ERN FA...COMBINING WITH SHEAR RANGING FROM 25 TO 40 KTS BUT ONLY MARGINAL LAPSE RATES. A FEW STORMS COULD PRODUCE STRONG WET DOWNBURSTS IN HEAVY RAIN AND SMALL HAIL OF AROUND .75 INCH...TO SLIGHTLY LARGER. ACROSS SWEETWATER COUNTY WHERE IT WILL BE A BIT DRIER IN THE BOUNDARY LAYER EARLY...DCAPE COULD RANGE BETWEEN 500 AND 900 J/KG FOR A SHORT PERIOD...PRODUCING A FEW STRONG MICROBURSTS APPROACHING SEVERE LEVELS BY MID TO LATE AFTERNOON. ALL IN ALL..A VERY BUSY PATTERN FOR THE NEXT FEW DAYS. .LONG TERM...MONDAY THROUGH FRIDAY THE MODELS KEEP SCATTERED SHOWERS AND ISOLATED STORMS ALONG AND EAST OF THE DIVIDE MONDAY WITH DRIEST AREA BEING SW WY. THE NEXT WEATHER SYSTEM DROPS SOUTHEAST OUT OF MONTANA MONDAY NIGHT AND THROUGH WYOMING TUESDAY INTO TUE NIGHT. RAIN SHOWERS WITH SNOW IN THE MOUNTAINS. RAIN COULD CHANGE TO SNOW BRIEFLY OVER THE LOWER ELEVATIONS TUE NIGHT WITH LIGHT ACCUMULATION. WILL NEED TO WATCH THIS MORE AS TIME GETS CLOSER. A NW FLOW ALOFT FOR WED AND THURS WITH A MORE WEST FLOW ALOFT NEXT FRIDAY. THERE APPEARS TO BE A FEW WEAK DISTURBANCES IN THE FLOW WED AND THURS WHICH WOULD LEAD TO SOME CONVECTION BOTH DAYS. MOST OF THE ACTIVITY LOOKS TO BE ALONG AND EAST OF THE DIVIDE WITH LESSER COVERAGE IN THE SOUTHWEST. NEXT FRIDAY WOULD SEE BETTER SHOWER OR STORM COVERAGE WEST OF THE DIVIDE VERSUS EAST OF THE DIVIDE. HIGH TEMPS WILL BE ON A YO-YO RIDE WITH MONDAY BEING THE MILD DAY...THEN COLDER TUE AND WED. A LITTLE WARMER NEXT THURS AND FRI. && .AVIATION.../12Z ISSUANCE/ WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI AIRPORTS UPPER LOW ALONG THE SOUTHERN CALIFORNIA COAST WILL GRADUALLY TRACK ONSHORE AND SPREAD MOISTURE NORTH ACROSS THE FORECAST AREA FRIDAY. SHORTWAVE OVER EAST-CENTRAL UTAH WILL MAKE ITS WAY NORTH BY MIDDAY FRIDAY AS COLD FRONT DROPS SOUTH TO THE EAST OF THE DIVIDE BEFORE SWINGING AROUND THE WIND RIVER RANGE. THIS COMBINATION WILL SET THE STAGE FOR SHOWERS AND THUNDERSTORMS...SOME POSSIBLY STRONG...AFTER 20Z/FRIDAY. MOISTURE DEEPENS DURING THE AFTERNOON AND INTO THE EVENING HOURS. EXPECT WIDESPREAD MOUNTAIN OBSCURATIONS AFTER ABOUT 00Z/SATURDAY. HAVE KEPT LOW END VFR AT KRKS...KBPI...AND KPNA BETWEEN 00Z-06Z/SATURDAY...ALTHOUGH MVFR WOULD BE A DISTINCT POSSIBLITY. SURFACE WIND FROM THE EAST-NORTHEAST TO EAST-SOUTHEAST OF 12-22KTS...HIGHER AT KRKS...WILL PROVIDE FAVORABLE SHEAR PROFILE DURING THE AFTERNOON ACROSS SOUTHWEST WYOMING. HEAVIER PRECIPITATION FROM 00Z-12Z/SATURDAY WILL BE SNOW ABOVE 9K FT MSL. BETTER CHANCE FOR MVFR CEILINGS/VISIBILITY WILL COME BETWEEN 06Z-12Z/SATURDAY BECAUSE OF BETTER DYNAMICS AND DEEPER MOISTURE. KJAC WILL BE THE LEAST LIKELY LOCATION TO SEE MVFR CEILINGS AS UPPER FLOW IS NOT AS FAVORABLE THERE. EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND AIRPORTS UPPER LOW WILL GRADUALLY TRACK ONSHORE ACROSS SOUTHERN CALIFORNIA TODAY WHILE CONTINUING TO SPREAD MOISTURE NORTH ACROSS THE EASTERN GREAT BASIN INTO WYOMING. AT THE SAME TIME...A COLD FRONT WILL PUSH SOUTH FROM MONTANA THIS MORNING. THE FRONT WILL SWEEP THROUGH THE BIG HORN BASIN BETWEEN 11Z-14Z WITH GUSTY NORTHERLY WIND OF 15-25KTS IN ITS WAKE. THE FRONT WILL PUSH ACROSS THE WIND RIVER BASIN BETWEEN 15Z-17Z WITH GUSTY NORTHEAST WIND. THE WIND WILL INCREASE THIS AFTERNOON AT ALL TERMINALS AS PRESSURE GRADIENT TIGHTENS. BEST CHANCE FOR STRONG CONVECTION WILL BE TO THE SOUTH OF A KRIW-KCPR LINE AFTER 20Z/FRIDAY. MOISTURE DEEPENS AND MODEL SOUNDINGS SHOW ATMOSPHERE QUICKLY SATURATING BETWEEN 23Z/FRIDAY AND 03Z/SATURDAY...PARTICULARLY AT KLND...KRIW...AND KCPR. EXPECT WIDESPREAD MVFR WITH LOCALIZED IFR CONDITIONS NEAR THE FOOTHILLS. MOUNTAINS WILL BE OBSCURED THROUGH THE REMAINDER OF THE FORECAST PERIOD. IFR/MVFR CEILINGS/VISIBILITY WILL BECOME MORE WIDESPREAD BETWEEN 06Z-12Z/SATURDAY. PRECIPITATION AMOUNTS 0.50 INCHES IN 6-HOURS...DYNAMICS ARE FAVORABLE...AND UPSLOPE FLOW WILL ENHANCE PRECIPITATION PRODUCTION. && .FIRE WEATHER... LOW FIRE DANGER FOR ALL LOCATIONS THROUGH THE WEEKEND...WITH GREEN UP UNDERWAY AND MORE MOISTURE HEADED INTO THE REGION OVER THE NEXT FEW DAYS. EXPECT RELATIVELY HIGH MINIMUM RH VALUES...ONLY BOTTOMING OUT IN THE 30S TO MID 60S (PERCENT) ACROSS THE ENTIRE REGION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN ALSO BE EXPECTED BY THIS AFTERNOON...WITH SHOWERS...HEAVY AT TIMES...CONTINUING TO FALL OVER MOST LOCATIONS THROUGH AT LEAST SUNDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON FOR WYZ007-017-018. && SHORT TERM...BRAUN LONG TERM...AR AVIATION...CNJ FIRE WEATHER...BRAUN
Hazardous weather outlook, May 6, 3:45 AM MDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 345 AM MDT FRI MAY 6 2016 WYZ001>020-022>030-071200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 345 AM MDT FRI MAY 6 2016 ...FLOOD WATCH OWL CREEK AND BRIDGER MOUNTAINS AND CANYONS...LANDER FOOTHILLS...AND WIND RIVER BASIN SATURDAY MORNING THROUGH THE DAY SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON. A FEW COULD BE STRONG WITH HEAVY RAIN...SMALL HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS...ESPECIALLY ACROSS EASTERN FREMONT AND ALL OF NATRONA COUNTIES. TONIGHT...RAIN SHOWERS...HEAVY AT TIMES...INCREASE IN COVERAGE ACROSS THE REGION...WITH SNOW LEVELS STARTING OUT IN EXCESS OF 10000 FEET. HEAVY RAIN ON MOUNTAIN SNOWPACK MAY START ELEVATE FLOODING CONCERNS AS SNOW LEVELS LOWER TO NEAR 8500 FEET SATURDAY MORNING OVER THE WIND RIVER AND ABSAROKA MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY MODERATE TO HEAVY RAIN AT TIMES CONTINUES ACROSS THE REGION...WITH SNOW LEVELS FLUCTUATING BETWEEN 8500 AND 9500 FEET. SEE THE FLASH FLOOD WATCH PRODUCT FOR MORE DETAILS ON POTENTIAL FLOODING OF SMALL STREAMS AND CREEKS IN THE LANDER FOOTHILLS...WIND RIVER BASIN...AND OWL CREEK AND BRIDGER MOUNTAINS AND CANYONS. SUNDAY...LINGERING RAIN SHOWERS EAST OF THE DIVIDE WITH LESSER COVERAGE WEST. MONDAY NIGHT THROUGH TUESDAY...A CHANCE OF RAIN SHOWERS WITH SNOW IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT HAIL OR WIND GUSTS OVER 45 MPH.
In the hours before
Special weather statement, May 6, 9:21 AM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 921 AM MDT FRI MAY 6 2016 WYZ023-024-027>029-061730- STAR VALLEY-SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE- INCLUDING THE CITIES OF...AFTON...ALPINE...STAR VALLEY RANCH... THAYNE...KEMMERER...COKEVILLE...ROCK SPRINGS...GREEN RIVER 921 AM MDT FRI MAY 6 2016 A BAND OF THUNDERSTORMS WILL BE MOVING NORTHEAST INTO WESTERN SWEETWATER COUNTY...SOUTHERN LINCOLN COUNTY...THE SALT AND WYOMING RANGES AS WELL AS THE STAR VALLEY THROUGH 11 AM. EXPECT LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WITH THESE STORMS AS WELL AS WINDS GUSTS OF UP TO 30 MPH.
Special weather statement, May 6, 9:29 AM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 929 AM MDT FRI MAY 6 2016 WYZ003-004-006-070000- CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- INCLUDING THE CITIES OF...CODY...MEETEETSE...WORLAND 929 AM MDT FRI MAY 6 2016 SMOKE FROM WILDFIRES IN MONTANA...AND EVEN BIGGER FIRES IN ALBERTA CANADA...WILL CONTINUE TO BLOW SOUTH INTO THE BIG HORN BASIN AS NORTH WINDS CONTINUE TO SPREAD THE SMOKE SOUTH BEHIND THIS MORNINGS COLD FRONT. THE VISIBILITY COULD DROP TO ONE MILE IN SOME AREAS. RAINFALL EXPECTED THIS EVENING SHOULD WASH OUT MUCH OF THE SMOKE IN THE AREA.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:41 PM MDT | Special Weather Statement | RIW | 49 min | |
| May 6, 4:49 PM MDT | Special Weather Statement | RIW | Lincoln | 41 min |
| May 6, 5:33 PM MDT | Special Weather Statement | RIW | 42 min | |
| May 6, 5:42 PM MDT | Areal Flood Advisory | RIW | Natrona | 2 hr |
Nearby
Winter Storm Warnings in Wyoming, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.